# SDR CA100809026

- Difficulty date: August 6, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna 182S
- Aircraft time: 2,090 hours
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Stuck
- Location: Nr 3
- Part time: 711 hours
- Component: Cylinder
- Component part number: LW13870
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

ACFT DEPARTED FOR LOCAL FLIGHT OVER CITY, ON TAKEOFF EVERYTHING NORMAL, IN CLIMB ENGINE STARTED TO RUN ROUGH.  PILOT LEVELED OUT AT 1000 FT AND RETURNED TO AIRPORT. LANDED WITH OUT ANY PROBLEMS. ACFT WAS RUN UP NEXT MORNING STILL RUNNING ROUGH AND MIXTURE WAS VERY RICH.  ENGINE SHUTDOWN.  ACFT PULLED INTO HANGAR, COWLS REMOVED.  IT WAS FOUND ON VISUAL INSP THAT NR 3 EXHAUST VALVE PUSH ROD & SHROUD TUBE BENT. CYLINDER WAS REMOVED. IT WAS NOTED THAT THE EXHAUST VALVE WAS STUCK WIDE OPEN AND IT COULD NOT BE PUSHED BACK IN.  LIFTERS CHECKED NO PROBLEMS. NEW CYLINDER WILL BE INSTALLED. CAUSE OF THE STICKY VALVE IS MORE THAN LIKELY FROM LOW POWER SETTINGS IN CRUISE. PILOTS WILL BE TOLD TO RUN ACFT HARDER IN CRUISE.
